Announcement:

A new anti-spam extension has been installed in this forum. If you have problem registering or login the forum, please do not hesitate to email the admin.

Contact Admin Click Here

Severe diarrhea with tripple therapy

The most popular treatments consist of two antibiotics (one of which is usually clarithromycin) plus a strong acid blocker such as omeprazole (PriLosec, Nexium, Somac, Zoton, etc.). Treatment is for 7-10 days. Cure rate is about 85%

Moderators: Toni, barjammar, luci2010

Post Reply
Bbee45
Genuine user
Posts: 1
Joined: Sun Dec 17, 2017 12:45 pm

Severe diarrhea with tripple therapy

Post by Bbee45 » Sun Dec 17, 2017 12:58 pm

I have been given tripple therapy for 7 days for suspected H Pylori. I was given no test the doctor just handed them over because a few years ago I ended up at an emergency pharmacy in the middle of the night with pains similar to an ulcer and the pharmacist gave me Omoprazol and one anibiotic (no idea which). Anyway, the pain did eventually go away. I told my doctor this and she seem to take it that this meant I didn´t need a test and just gave me the meds. So now I´m on my 4th day and I´ve had 2 days with severe diarrhea that´s is practically water in substance. The first day I had 3 episodes in the morning and the second day 2 episodes during the night and 3 more in the morning (today). So, I´ve tried to make an appointment to see the doctor again to change the treatment but can´t get one until 18:00, so that´s in 17 hours. In which time I am supposed to take another 2 doses of these antibiotics. I´m feeling a bit weak now and imagine that another bout of watery diarrhea will be extremely bad for my health. It´s sunday all the shops are shut and I have no idea what to do. Am I overly worrying about the diarrhea? Should I stop treatment? Afterall I haven´t had a test so don´t even know if this is the correct treament and have already had 2 days off of work. Help?

Helico_expert
Genuine user
Posts: 2461
Joined: Tue Mar 01, 2011 11:20 pm

Re: Severe diarrhea with tripple therapy

Post by Helico_expert » Mon Dec 18, 2017 12:16 am

your GP should have tested you before giving you the treatment. If you stop mid way, your strain may develop resistant. Diarrhea is a common side effect of antibiotic treatment. However, if it is too severe, eg. C. diff infection, you'll need to see the doctor for additional antibiotics to take care of it.

Post Reply

Return to “Antibiotics and Acid Pump Blockers”